Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having panic attacks, stress and anxiety. Taking valium. Is it due to withdrawal from benzodiazepine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
About. 4 year Ago I had H - pyloric twice had about 6 gastro doctors which labeled my stomach with conditions from a-z. Then the last one said IBS and I don't chase Syndromes. I. Was put on Xanax .25 Was told it was ok. I did know at that I was been put on addictive medication. That is the panic attacks started. Now I taking Valium .25 x. A day. Because I am trying to get off of Benzodiazepine. I don't think Valium is helping my stress, anxiety or panic attacks. Yes I am seen therapist..
Posted Mon, 16 Dec 2013 in Anxiety and Stress
Answered by Dr. Shoaib Khan 11 hours later
Brief Answer: All conditions addressed ma'am Detailed Answer: Hello ma'am and welcome. Thank you so much for that information. I was suspecting another cause or origin for your panic attacks, as very rarely does appetite or a surgical procedure stimulate or cause panic attacks without a prior history. I can understand how you are experiencing difficulties to overcome both the addictive medication and/or the panic attacks. But withdrawal from benzodiazepines is one of the most difficult, but not impossible procedures. Unfortunately you will need help from your doctor to overcome the withdrawal symptoms and sucessfully and gradually withdraw from these medications. Now coming to your appetite, I hope my previous advise was clear ma'am. Do not worry, a drop in appetite is normal after abdominal surgeries, but should not last for long. Please start on the protein supplements as this will give you the required energy to get through your daily activities. And the appetite stimulants will work in improving your appetite. Also please drink plenty of water in order to prevent the and acid from causing irritation to your stomach. Also, adding exercises to your regimen will greatly help in improving your appetite as well. Now coming to your IBS; I understand you do not follow syndrones, but I would like to inform you that I too suffer from IBS (ulcerative colitis). If you wish to discuss this or have any questions regarding IBS, I would gladly help you ma'am. I hope you found my response helpful and informative. I would be more than happy to help you for any further clarifications as well. Best wishes and god bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor